Alert archive / Maine / Gale Warnings in 2015
Gale Warning 4, NWS Caribou, ME
NWS Caribou, ME issued this gale warning at Jan 15, 2015, 2:48 AM EST. It took effect at Jan 16, 2015, 11:00 AM EST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2015, 2:48 AM EST (07:48 UTC)
- In effect from
- Jan 16, 2015, 11:00 AM EST
- Expired
- Jan 17, 2015, 3:40 AM EST
- In force
- 17 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted, in the capitals the NWS used until 2016.
448 WHUS71 KCAR 150748 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 248 AM EST THU JAN 15 2015 ANZ050>052-151600- /O.UPG.KCAR.GL.A.0002.150116T1600Z-150117T1000Z/ /O.NEW.KCAR.GL.W.0004.150116T1600Z-150117T1000Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 248 AM EST THU JAN 15 2015 ...GALE WARNING IN EFFECT FROM 11 AM FRIDAY TO 5 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 11 AM FRIDAY TO 5 AM EST SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ MIGNONE
14 follow-up statements
546 WHUS71 KCAR 151134 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 634 AM EST THU JAN 15 2015 ANZ050>052-151945- /O.CON.KCAR.GL.W.0004.150116T1600Z-150117T1000Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 634 AM EST THU JAN 15 2015 ...GALE WARNING REMAINS IN EFFECT FROM 11 AM FRIDAY TO 5 AM EST SATURDAY... * WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ MIGNONE
798 WHUS71 KCAR 151358 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 858 AM EST THU JAN 15 2015 ANZ050>052-152200- /O.CON.KCAR.GL.W.0004.150116T1600Z-150117T1000Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 858 AM EST THU JAN 15 2015 ...GALE WARNING REMAINS IN EFFECT FROM 11 AM FRIDAY TO 5 AM EST SATURDAY... * WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
211 WHUS71 KCAR 151715 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1215 PM EST THU JAN 15 2015 ANZ050>052-160115- /O.CON.KCAR.GL.W.0004.150116T1600Z-150117T1000Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 1215 PM EST THU JAN 15 2015 ...GALE WARNING REMAINS IN EFFECT FROM 11 AM FRIDAY TO 5 AM EST SATURDAY... * WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
656 WHUS71 KCAR 152014 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 314 PM EST THU JAN 15 2015 ANZ050>052-160415- /O.CON.KCAR.GL.W.0004.150116T1600Z-150117T1000Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 314 PM EST THU JAN 15 2015 ...GALE WARNING REMAINS IN EFFECT FROM 11 AM FRIDAY TO 5 AM EST SATURDAY... * WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ RLN/VJN
339 WHUS71 KCAR 160310 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1010 PM EST THU JAN 15 2015 ANZ050>052-161115- /O.CON.KCAR.GL.W.0004.150116T1600Z-150117T1000Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 1010 PM EST THU JAN 15 2015 ...GALE WARNING REMAINS IN EFFECT FROM 11 AM FRIDAY TO 5 AM EST SATURDAY... * WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HEWITT
923 WHUS71 KCAR 160801 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 301 AM EST FRI JAN 16 2015 ANZ050>052-161615- /O.CON.KCAR.GL.W.0004.150116T1600Z-150117T1000Z/ /O.NEW.KCAR.UP.Y.0004.150117T0000Z-150117T1800Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 301 AM EST FRI JAN 16 2015 ...GALE WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM EST SATURDAY... ...FREEZING SPRAY ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A FREEZING SPRAY ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST SATURDAY. * WINDS AND SEAS...NORTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 7 TO 10 FEET. * FREEZING SPRAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$ MIGNONE
022 WHUS71 KCAR 161353 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 853 AM EST FRI JAN 16 2015 ANZ050>052-162200- /O.CON.KCAR.GL.W.0004.150116T1600Z-150117T1000Z/ /O.CON.KCAR.UP.Y.0004.150117T0000Z-150117T1800Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 853 AM EST FRI JAN 16 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST SATURDAY... * WINDS AND SEAS...NORTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 7 TO 10 FEET. * MODERATE FREEZING SPRAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$
629 WHUS71 KCAR 161429 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 929 AM EST FRI JAN 16 2015 ANZ050>052-162230- /O.CON.KCAR.GL.W.0004.150116T1600Z-150117T1000Z/ /O.CON.KCAR.UP.Y.0004.150117T0000Z-150117T1800Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 929 AM EST FRI JAN 16 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST SATURDAY... * WINDS AND SEAS...NORTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 7 TO 10 FEET. * MODERATE FREEZING SPRAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$
720 WHUS71 KCAR 161657 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1157 AM EST FRI JAN 16 2015 ANZ050>052-170100- /O.CON.KCAR.GL.W.0004.000000T0000Z-150117T1000Z/ /O.CON.KCAR.UP.Y.0004.150117T0000Z-150117T1800Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 1157 AM EST FRI JAN 16 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST SATURDAY... * WINDS AND SEAS...NORTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 7 TO 10 FEET. * MODERATE FREEZING SPRAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$
177 WHUS71 KCAR 161900 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 200 PM EST FRI JAN 16 2015 ANZ050>052-170300- /O.CON.KCAR.GL.W.0004.000000T0000Z-150117T1000Z/ /O.CON.KCAR.UP.Y.0004.150117T0000Z-150117T1800Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 200 PM EST FRI JAN 16 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST SATURDAY... * WINDS AND SEAS...NORTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 7 TO 10 FEET. * MODERATE FREEZING SPRAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$
399 WHUS71 KCAR 162020 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 320 PM EST FRI JAN 16 2015 ANZ050>052-170430- /O.CON.KCAR.GL.W.0004.000000T0000Z-150117T1000Z/ /O.CON.KCAR.UP.Y.0004.150117T0000Z-150117T1800Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 320 PM EST FRI JAN 16 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST SATURDAY... * WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 45 KT. SEAS 6 TO 9 FEET. * MODERATE FREEZING SPRAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$ NORTON
183 WHUS71 KCAR 170238 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 938 PM EST FRI JAN 16 2015 ANZ050>052-171045- /O.CON.KCAR.GL.W.0004.000000T0000Z-150117T1000Z/ /O.CON.KCAR.UP.Y.0004.000000T0000Z-150117T1800Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 938 PM EST FRI JAN 16 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SATURDAY... * WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 4 TO 7 FEET. * MODERATE FREEZING SPRAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$ HEIWTT
064 WHUS71 KCAR 170501 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1201 AM EST SAT JAN 17 2015 ANZ050>052-171000- /O.CON.KCAR.GL.W.0004.000000T0000Z-150117T1000Z/ /O.CON.KCAR.UP.Y.0004.000000T0000Z-150117T1800Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 1201 AM EST SAT JAN 17 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 3 TO 6 FEET. * MODERATE FREEZING SPRAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$
935 WHUS71 KCAR 170840 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 340 AM EST SAT JAN 17 2015 ANZ050>052-171800- /O.CAN.KCAR.GL.W.0004.000000T0000Z-150117T1000Z/ /O.NEW.KCAR.SC.Y.0185.150117T0840Z-150117T1800Z/ /O.CON.KCAR.UP.Y.0004.000000T0000Z-150117T1800Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 340 AM EST SAT JAN 17 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 6 FEET. * MODERATE FREEZING SPRAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Jan 15, 2:43 AM EST, 5 minutes earlier.
Area forecast discussion, Jan 15, 2:43 AM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
243 AM EST THU JAN 15 2015
.SYNOPSIS...
HIGH PRESSURE WILL REMAIN OVER THE AREA TODAY. LOW PRESSURE TRACKING
NORTH OF THE REGION WILL PULL A WARM FRONT ACROSS THE STATE THIS
EVENING FOLLOWED BY A COLD FRONT ON FRIDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
CURRENTLY INVERTED TROUGH EXTENDS WESTWARD FROM OCEAN LOW INTO
THE GULF OF MAINE. WILL KEEP LOW POPS ALONG COASTAL AREAS EARLY
TODAY THEN LOWER POPS GOING INTO THE MID AFTERNOON. THIS EVENING
THE TROUGH BECOMES MORE ACTIVE WITH SOME LIGHT SNOW POSSIBLE
ACROSS THE SOUTHEASTERN PORTION OF THE FORECAST AREA AND ALONG
COASTAL SECTIONS. LATE TONIGHT A STRONG COLD FRONT APPROACHES FROM
THE NORTHWEST. WILL USE A 50/50 BLEND OF THE NAM12 AND GFS40 WHICH
APPEAR TO BE IN GOOD AGREEMENT WITH EACH OTHER FOR POPS AND QPF.
THE BURLINGTON SKY TOOL WILL BE USED FOR SKY COVER. THE NAM12 WAS
USED FOR WINDS.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY/...
LOW PRESSURE TRACKING THROUGH CENTRAL QUEBEC WILL PULL A COLD FRONT
ACROSS THE AREA ON FRIDAY. A FRESH SURGE OF ARCTIC AIR WILL THEN
SPREAD INTO THE REGION AHEAD OF HIGH PRESSURE FRIDAY NIGHT INTO
SATURDAY. THE HIGH WILL CREST OVER THE AREA LATE SATURDAY AS SOME
HIGH CLOUDS BEGIN TO SPREAD IN FROM THE WEST AHEAD OF ANOTHER
SMALL LOW TRACKING THROUGH CENTRAL CANADA.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
LOW PRESSURE APPROACHING FROM NORTH OF THE GREAT LAKES WILL INCREASE
CLOUDS SATURDAY NIGHT AND SOME PATCHY LIGHT SNOW OR SNOW SHOWERS MAY
AFFECT NORTHERN AREAS LATE SATURDAY NIGHT INTO SUNDAY. MEANWHILE, A
TROUGH DIGGING INTO THE SOUTHEASTERN US WILL BE DEVELOPING LOW
PRESSURE OFF THE MID ATLANTIC COAST LATE SUNDAY. THIS SOUTHERN
BRANCH TROUGH IS EXPECTED TO BECOMING NEGATIVELY TILTED SUNDAY NIGHT
AS LOW PRESSURE OFF THE MID ATLANTIC COAST INTENSIFIES AND TRACKS
ALMOST STRAIGHT NORTH TOWARD SOUTHERN NEW ENGLAND. LATEST
FORECAST MODELS ARE TRACKING THIS LOW DUE NORTH ACROSS THE WESTERN
PART OF THE STATE. THE LOW TRACKING WELL INLAND COMBINED WITH HIGH
PRESSURE OFF TO THE EAST IS EXPECTED TO PULL WARMER AIR NORTHWARD
ALLOWING SNOW OR MIXED PRECIPITATION SUNDAY NIGHT TO TRANSITION
OVER TO A WINDSWEPT RAIN ON MONDAY. RAIN COMBINED WITH MELTING
SNOW MAY RESULT IN FLOODING CONCERNS WHERE THE SNOWPACK IS NOT
DEEP ENOUGH TO REABSORB MOST OF THE WATER. THE STORM WILL LIFT
NORTH OF THE AREA MONDAY NIGHT. COLDER AIR WILL BE PULLED IN
BEHIND THE STORM ON TUESDAY WITH SOME SNOW SHOWERS AND REFREEZING
OF ANY WATER AND SLUSH.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
NEAR TERM: EXPECT MVFR CONDITIONS KBGR AND KBHB NEXT 24 HOURS.
NORTH WILL HAVE VFR CONDITIONS BUT LOWER TO MVFR BY LATE
AFTERNOON.
SHORT TERM:
VFR CONDITIONS DOWNEAST AND MVFR CONDITIONS OVER THE NORTH EARLY
FRIDAY SHOULD IMPROVE TO VFR FRIDAY AFTERNOON. CONDITIONS MAY DROP
TO MFR OVER THE NORTH FRIDAY NIGHT BUT REMAIN VFR DOWNEAST. VFR
CONDITIONS ARE THEN EXPECTED SATURDAY INTO SATURDAY NIGHT ACROSS
THE REGION. CONDITIONS WILL LIKELY DROP TO MVFR ON SUNDAY AS LOW
CLOUDS MOVE IN, THEN LOWER TO IFR OR EVEN LIFR SUNDAY NIGHT INTO
MONDAY AS CLOUDS CONTINUE TO LOWER AND LOW PRESSURE WITH WIND AND
RAIN APPROACHES.
&&
.MARINE...
NEAR TERM: HAVE USED THE NAM12 FOR SUSTAINED WIND SPEED. FOR
WAVES: NORTHEAST WIND WAVE (3 FEET/5 SECONDS) IS CURRENTLY PRIMARY
WAVE SYSTEM WITH SECONDARY LONG PERIOD SOUTHEASTERLY SWELL GROUP
(2 FEET/10 SECONDS). THE SECONDARY SOUTHEASTERLY WAVE SYSTEM WILL
BECOME THE PRIMARY GROUP LATER TONIGHT AS LARGER WAVES BY A LOW
CURRENTLY PASSING WELL TO THE SOUTHEAST BEGIN TO ARRIVE.
SHORT TERM: A GALE WATCH HAS BEEN UPGRADED TO GALE WARNING FOR
STRONG GUSTY NORTHWEST WINDS FRIDAY AFTERNOON THROUGH FRIDAY
NIGHT. WINDS WILL GRADUALLY DIMINISH LATE SATURDAY INTO SATURDAY
NIGHT AS HIGH PRESSURE BUILDS OVER. WINDS WILL THEN INCREASE TO
SCA ON SUNDAY AND POSSIBLY A GALE MONDAY AS STRONG LOW PRESSURE
LIFTS TO OUR WEST.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...GALE WARNING FROM 11 AM FRIDAY TO 5 AM EST SATURDAY FOR
ANZ050>052.
&&
NEAR TERM...MIGNONE
SHORT TERM...BLOOMER
LONG TERM...BLOOMER
AVIATION...MIGNONE/BLOOMER
MARINE...MIGNONE/BLOOMERHazardous weather outlook, Jan 14, 2:40 PM EST, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 240 PM EST WED JAN 14 2015 MEZ001>006-010-011-015>017-029>032-151945- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 240 PM EST WED JAN 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A SIGNIFICANT STORM IS POSSIBLE LATE SUNDAY INTO MONDAY. AT THIS TIME...IT IS WAY TOO EARLY TO PINPOINT PRECIPITATION TYPE. HOWEVER...THE MAJORITY OF MODELS DO HAVE A SIGNIFICANT SYSTEM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ050>052-151945- COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 240 PM EST WED JAN 14 2015 ...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. FREEZING SPRAY ALSO POSSIBLE FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 3:33 PM EST | Wind Chill Watch | CAR | Aroostook, Penobscot, Piscataquis, Somerset | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.